Volume 17, issue 2 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Relative Thom spectra via operadic Kan extensions

Jonathan Beardsley

Algebraic & Geometric Topology 17 (2017) 1151–1162
Abstract

We show that a large number of Thom spectra, that is, colimits of morphisms BG BGL1(S), can be obtained as iterated Thom spectra, that is, colimits of morphisms BG BGL1(Mf) for some Thom spectrum Mf. This leads to a number of new relative Thom isomorphisms, for example MU[6,) M StringMU[6,) MU[6,) S[B3 Spin]. As an example of interest to chromatic homotopy theorists, we also show that Ravenel’s X(n) filtration of MU is a tower of intermediate Thom spectra determined by a natural filtration of BU by subbialagebras.

An errata was posted on 26 May 2017 in an online supplement.
Keywords
Thom spectra, infinity category, cobordism, cobordism spectra
Mathematical Subject Classification 2010
Primary: 55N22, 55P42
Supplementary material

Errata posted on 26 May 2017

References
Publication
Received: 31 March 2016
Revised: 21 August 2016
Accepted: 24 September 2016
Published: 14 March 2017
Authors
Jonathan Beardsley
Department of Mathematics
University of Washington
C-138 Padelford
Seattle, WA 98195
United States
http://www.math.washington.edu/~jbeards1